Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 5, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 4, 2013, 4:11 AM EDT for Alger County, Marquette County, Michigan. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2013, 4:11 AM EDT (08:11 UTC)
- Expired
- Sep 4, 2013, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS43 KMQT 040811 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 411 AM EDT WED SEP 4 2013 MIZ005-006-050200- /O.NEW.KMQT.BH.S.0005.130904T0811Z-130905T0200Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 411 AM EDT WED SEP 4 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. * FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. * FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/MQT && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 1:48 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 4, 1:48 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 148 AM EDT WED SEP 4 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 346 PM EDT TUE SEP 3 2013 A QUIET AFTERNOON/EVENING IS IN STORE FOR UPPER MICHIGAN. THE FEATURE OF INTEREST...A COLD FRONT EXTENDING FROM JAMES BAY INTO THE CANADIAN PRAIRIE THIS AFTERNOON...WILL PLOW ACROSS THE U.P. OVERNIGHT. PRECIPITATION WITH THIS FRONT WILL BE LACKING...IF ANY SHOWS UP AT ALL. A NARROW WINDOW FOR POSSIBLE PRECIP WILL BE NORTH CENTRAL BETWEEN 9-13Z...HOWEVER CONFIDENCE IS FAIRLY LOW AS DRY AIR QUICKLY FILTERS IN BEHIND THE FRONT. SEVERAL HI RESOLUTION MODELS AND THE NAM HAVE THIS SOLUTION...AND DO NOT THINK IT IS OUT OF THE QUESTION AS WINDS WILL BE NORTH-NORTHEAST BEHIND THE FRONT. PWATS AHEAD OF THE FRONT DO REACH AS HIGH AS 125 PERCENT OF NORMAL...SO IF THE DRY AIR TAKES A LITTLE BIT LONGER TO MOVE IN SOME LIGHT PRECIPITATION IN UPSLOPE AREAS IS POSSIBLE. BY 13-14Z HOWEVER...DRY AIR WILL OVERSPREAD THE UPPER PENINSULA AND SCOUR OUT ANY PRECIP OR CLOUDS THAT DEVELOPED. THE MAIN STORY WITH THE FRONT WILL BE WINDS. WSW WINDS WILL QUICKLY SHIFT TO THE NORTH-NORTHEAST BEHIND THE FRONT...AND INCREASE DRAMATICALLY IN SPEED. HIGH PRESSURE WILL SINK SOUTHWARD QUICKLY BEHIND THE FRONT...LEADING TO A DECENT PRESSURE RISE/FALL COUPLET THAT SWEEPS FROM THE KEWEENAW AT 7Z TO CENTRAL UPPER MI BY AROUND 9-10Z. AS THE HIGH SETTLES IN TOWARDS THE EARLY-MID AFTERNOON TIME FRAME...WINDS WILL DECREASE TO MORE REASONABLE LEVEL. EXPECT WITH ML WINDS IN THE 35 KNOT RANGE THAT MOST AREAS NEAR LAKE SUPERIOR WILL SEE NORTHERLY WINDS 20-30 KNOTS...WITH A FEW GUSTS TO NEAR 35 KNOTS NOT OUT OF THE QUESTION. MOST OF THE GUSTS BEHIND THE FRONT /NOW OVER MANITOBA/ ARE IN THE 25-30 KNOT RANGE-WITH ONLY ONE GUST TO 36 KNOTS OBSERVED CLOSER TO THE SFC LOW AS OF AROUND 20Z. AS PREVIOUS SHIFT MENTIONED...THESE STRONGER GUSTS ARE EXPECTED TO BE SHORT LIVED AS THE HIGH MOVES IN FAIRLY QUICKLY. OPTED TO KEEP THE MENTION OF GALE FORCE GUSTS IN THE OPEN LAKE FORECASTS AND HOISTED SMALL CRAFTS FOR THE NEARSHORE ZONES FOR NOW. LASTLY...STRONG ONSHORE WINDS/WAVES WILL LEAD TO A HIGH SWIM RISK...WITH 4 TO 7 FT WAVES GENERATING DANGEROUS RIP CURRENTS. SINCE SKIES WILL BE CLEARING OUT BY EARLY AFTERNOON TOMORROW...ALLOWING HIGHS TO REACH INTO THE 60S...A BEACH HAZARD STATEMENT WILL BE NEEDED FOR BOTH MARQUETTE/ALGER THROUGH THE LATE EVENING. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 436 PM EDT TUE SEP 3 2013 THE SFC HIGH WILL BE DIRECTLY OVERHEAD WEDNESDAY NIGHT...WITH LIGHT WINDS AND FEW CLOUDS SHOULD RESULT IN RAPIDLY FALLING TEMPS. DROPPED TEMPS A FEW DEGREES...CLOSER TO THE LOWER GUIDANCE OPTIONS. A FEW MID 30S WILL BE LIKELY IN THE TYPICAL COOL SPOTS OVER INTERIOR UPPER MI. THURSDAY...MIXED DEW POINTS OFF THE NAM ARE IN THE MID TO UPPER 20S. WILL NOT GO QUITE THAT LOW...BUT WITH GOOD MIXING JUST BELOW 800MB WE COULD TAP INTO SLIGHTLY STRONGER WINDS /800MB WINDS NEARING 20KTS/ DURING THE EARLY AFTERNOON HOURS. WILL END UP WITH MID TO UPPER 30S DEW POINTS...WITH MIN RH VALUES NEAR 30 PERCENT. THE GFS IS NOW NEARLY ON IT/S OWN WITH THE SHORTWAVE QUICKLY PUSHING FROM E MANITOBA AT 06Z FRIDAY TO N LAKE SUPERIOR AT 12Z FRIDAY...TO JUST E OF THE SOO BY 18Z FRIDAY. THE NAM IS THE CLOSEST SOLUTION TO THE GFS...BUT EVEN IT IS SLIGHTLY FARTHER N...AND WEAKER OVERALL. WILL GO AHEAD AND MINIMIZE THE POTENTIAL...WITH ONLY SLIGHT CHANCE POPS FOR THE DAY FRIDAY. THE NW FLOW ALOFT WILL MAKE MUCH OF THIS PERIOD DIFFICULT POP/CLOUD WISE...WITH SMALL CHANGES IN EACH DISTURBANCE CAUSING SIGNIFICANT DIFFERENCES. AS A RESULT...THERE IS ONLY MEDIUM TO LOWER CONFIDENCE IN THIS LONG TERM FORECAST FOR FRIDAY AND BEYOND. IT WILL LIKELY BE THAT MUCH OF THE EXPECTED PRECIP FALLS ALONG AND S OF THE WI BORDER FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING. AT THE SAME TIME...IT IS DIFFICULT TO TAKE THE SLIGHT CHANCE POPS OUT. GIVEN ALL THE UNCERTAINTY...WILL KEEP TS POTENTIAL S OR ALONG THE WI BORDER THROUGH SUNDAY MORNING. AS FOR SOME OF THE SPECIFICS...KEPT WITH LOW TEMPS NEAR 60F FRIDAY NIGHT GIVEN GOOD WAA...WITH 850MB TEMPS TEMPORARILY RISING TO 15-20C. THIS WILL BE OUT AHEAD OF LARGE COOL DRY HIGH PRESSURE SINKING IN FROM S CENTRAL CANADA FOR THE LATTER HALF OF THE WEEKEND. BOTH THE ECMWF AND GFS ARE PRETTY AGGRESSIVE WITH THE NEXT CHANCE OF GOOD RAIN /AND THUNDERSTORMS/ FOR MONDAY AFTERNOON THROUGH TUESDAY. KEPT THE MODEL CONSENSUS HIGH CHANCE POPS FOR MONDAY NIGHT...AND INCLUDED TS IN THE HWO FOR MONDAY AFTERNOON AS A START. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 145 AM EDT WED SEP 4 2013 A COLD FRONT CURRENTLY DROPPING S OVER LAKE SUPERIOR WILL QUICKLY SWEEP ACROSS UPPER MI OVERNIGHT. AIR MASS AHEAD OF AND BEHIND COLD FRONT IS RELATIVELY DRY...SUGGESTING VFR CONDITIONS WILL MOSTLY BE THE RULE AT KIWD/KCMX/KSAW THRU THE FCST PERIOD. HOWEVER...IT NOW APPEARS MORE LIKELY THAT NARROW RIBBON OF HIGHER DWPTS AHEAD OF FRONT AND AUGMENTED BY RELATIVELY WARM LAKE WATERS AND SCT SHRA PASSING OVER NRN LAKE SUPERIOR WILL RESULT IN A FEW HRS OF POST FRONTAL LOW MVFR CIGS (PERHAPS BRIEF IFR)...ESPECIALLY AT KIWD/KSAW WHERE GUSTY NNE WINDS WILL PROVIDE BETTER UPSLOPING. WITH HIGH PRES BUILDING INTO THE UPPER LAKES TODAY BRINGING DRIER AIR AND INCREASINGLY ANTICYCLONIC FLOW...CLOUDS WILL QUICKLY SCATTER OUT AND CLEAR BY AFTN AT ALL TERMINALS. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 346 PM EDT TUE SEP 3 2013 A STRONG COLD FRONT WILL DIVE ACROSS LAKE SUPERIOR LATE TONIGHT...BRINGING A WIND SHIFT FROM WSW TO NNE. WINDS BEHIND THE FRONT /ARRIVING AROUND 8-10Z/ WILL BE PRIMARILY NORTH-NORTHEAST AT 20-30 KNOTS...WITH A FEW GUSTS TO AROUND 35 KNOTS POSSIBLE. ONCE THE HIGH OVER MANITOBA AND SASKATCHEWAN REACHES THE UPPER LAKES...THE PRESSURE GRADIENT SLACKENS AND WINDS GENERALLY DIE DOWN TO LESS THAN 25 KNOTS. THE FAR EASTERN LAKE WILL SEE WIND GUSTS REMAIN BETWEEN 25-30 KNOTS UNTIL EARLY WEDNESDAY EVENING. OTHERWISE...WINDS FOR THE REMAINDER OF THE FORECAST PERIOD WILL REMAIN LESS THAN 20 KNOTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...MCD LONG TERM...KF AVIATION...ROLFSON MARINE...MCD
Hazardous weather outlook, Sep 4, 4:05 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 405 AM EDT WED SEP 4 2013 MIZ005-006-051200- MARQUETTE-ALGER- 405 AM EDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HIGH SWIM RISK IS EXPECTED TODAY AT THE LAKE SUPERIOR BEACHES OF MARQUETTE AND ALGER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-007-009>014-084-085-051200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 405 AM EDT WED SEP 4 2013 /305 AM CDT WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS INTERIOR WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-051200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 405 AM EDT WED SEP 4 2013 /305 AM CDT WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT ACROSS WESTERN LAKE SUPERIOR...AND ACROSS ALL OF LAKE SUPERIOR FRIDAY THROUGH SATURDAY AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-051200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 405 AM EDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.